Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 183, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2002, 6:42 PM CDT. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2002, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 25, 2002, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:54 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 25, 3:54 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 354 PM CDT THU JUL 25 2002 HEAT AND HUMIDITY MAIN CONCERNS NEXT FEW DAYS WITH SOME PRECIPITATION CHANCES...THEN PRECIPITATION CHANCES SUNDAY AFTERNOON INTO MONDAY NIGHT. TEMPERATURES AROUND THE CENTURY MARK ACROSS CWA WITH HEAT INDICES FROM AROUND 100 TO 108 DEGREES. MID LEVEL WARMTH STILL HOLDING AS CAP. OVERNIGHT FOCUS WILL ON SHORTWAVE COMING OUT OF ROCKIES...FLAT FLOW HAS IT MOVING DUE EAST...WILL KEEP 30 PERCENT POPS OVER NORTHERN COUNTIES AND PUSH SOME 20 PERCENTS FURTHER SOUTH. LOWS IN THE UPPER 60S TO AROUND 70. COULD SEE SOME LINGERING POPS IN THE MORNING BUT FOR NOW KEPT TREND OF POPS IN THE AFTERNOON OVER THE FAR NORTHEAST AT PARTS OF NORTH CENTRAL CWA. GIVEN TODAYS READINGS...WENT SIMILAR FOR FRIDAY...ONLY CONCERN OVER THE NORTHERN COUNTIES WAS CLOUD COVER BUT NOT SURE IT WILL HAVE ENOUGH COVERAGE. DEWPOINTS SIMILAR...HEAT INDICES SIMILAR AS WELL AND WILL ISSUE SPS. ANOTHER WAVE ON FRIDAY NIGHT...BUT EXPECTED TO MOVE FARTHER NORTH THUS POPS MAINLY ALONG AND NORTH OF I70. EXPECT THIS ACTIVITY TO PUSH NORTH BY DAYBREAK SATURDAY. HOLDING SATURDAY DRY AND JUST A TAD HOTTER. EXPECT DEWPOINTS TO COME DOWN SOME ESP NORTH CENTRAL BUT SHOULD STILL WARRANT SPS FOR HEAT INDICES. FOR SUNDAY INTO MONDAY NIGHT...AVN EXTENDED AND ECMWF HINTING OF NEXT SYSTEM WITH SURFACE BOUNDARY COMING THROUGH A LITTLE FASTER...THUS PUSH UP POPS SOME ON SUNDAY AND ENDED MONDAY NIGHT. DRY FOR REMAINDER OF EXTENDED WITH TEMPERATURES IN THE GENERALLY IN THE LOWER TO MID 90S. .TOP...NONE FRANTZ .TOP...NONE
In the hours before
Special weather statement, Jul 25, 5:23 PM CDT, 1 hour 19 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-261000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 523 PM CDT THU JUL 25 2002 ...HEAT INDICES OF 105 TO AROUND 110 DEGREES ARE EXPECTED FRIDAY AND SATURDAY AFTERNOONS... AFTERNOON HIGH TEMPERATURES BOTH FRIDAY AND SATURDAY ARE EXPECTED TO RANGE FROM AROUND 100 DEGREES TO AROUND 105 DEGREES. THESE READINGS...WHEN COMBINED WITH HIGH HUMIDITY LEVELS...WILL BRING THE HEAT INDEX TO DANGEROUS LEVELS AGAIN...FROM 105 DEGREES TO AROUND 110 DEGREES. AT THIS TIME IT APPEARS TEMPERATURES ON SUNDAY WILL NOT BE QUITE AS HOT AS CLOUD COVER IS EXPECTED TO BE ON THE INCREASE. REMEMBER, EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHTWEIGHT AND LIGHT-COLORED CLOTHING. IF POSSIBLE SPEND TIME IN AIR CONDITIONED FACILITIES. IN ADDITION, THERE IS SOME CHANCE FOR THUNDERSTORMS TO MOVE ACROSS THE AREA DURING THE OVERNIGHT HOURS...AND DURING THE HEAT OF THE AFTERNOON. IF ANY STORMS DO DEVELOP, AN ISOLATED SEVERE THUNDERSTORM COULD NOT BE RULED OUT. THE PRIMARY THREAT WOULD BE DAMAGING WIND AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. FRANTZ
Local storm report, Jul 25, 6:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
640 PM CDT THU JUL 25 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0631 PM 1 SE SOLDIER KS .88 INCH HAIL
07/25/02 JACKSON
0635 PM 1/4 N CIRCLEVILLE KS .75 INCH HAIL
07/25/02 JACKSONThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:06 PM CDT | Severe Thunderstorm Warning | TOP | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.